MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR

MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Model Number VNMC4034C200TU
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/10/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
Concomitant medical products: other relevant device(s) are: product id: vnmc3737c182tu, serial/lot #: (b)(4), ubd: 15-oct-2020, udi#: (b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Valiant navion stent grafts were implanted in the patient for the endovascular treatment of a type a dissection.It was reported that the dissection was complicated by tamponade status post emergent pericardial window.Left carotid-carotid bypass, left carotid-subclavian bypass, thoracic endovascular aortic repair and femoral-femoral bypass were previously performed on (b)(6) 2019 to treat all for complications of the dissection.Completion angiography demonstrating retained patency of the right brachiocephalic artery, as well as graft anastomosed left subclavian and left common carotid arteries.There is persistent, albeit much more delayed, filling of the false lumen of the thoracic aorta both proximally and distally following endovascular repair, which will subsequently be followed with serial imaging.It was further reported that an endoleak type 1a was observed on a ct scan performed approximately 5 days post implant.The physician reported that the origin of his problem is likely his distal anastomosis of his ascending aortic graft.No additional clinical sequelae were reported and the patient died approximately 13 days post index procedure.It was reported per the physician that the cause of death was type a aortic dissection.
 
Additional Manufacturer Narrative
B5;additional information received; the endoleak was confirmed as proximal in the ascending aortic graft.It was confirmed that no intervention was performed to treat the proximal endoleak.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT NAVION
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key12736157
Report Number9612164-2021-04164
Device Sequence Number4126701
Product Code MIH
UDI-Device Identifier00763000101251
UDI-Public00763000101251
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/29/2021
Device Model NumberVNMC4034C200TU
Device Catalogue NumberVNMC4034C200TU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2021
Supplement Date Received by Manufacturer11/08/2021
Initial Report FDA Received Date11/02/2021
Supplement Report FDA Received Date11/30/2021
Date Device Manufactured01/30/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SEE H10...."
Outcome Attributed to Adverse Event Death;
Patient Age67 YR
Patient SexMale
Patient Weight69 KG